Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 153, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 7, 2008, 12:52 AM CDT for Blanco County, Gillespie County, Kendall County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2008, 12:52 AM CDT (05:52 UTC)
- Expired
- Oct 7, 2008, 1:32 AM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 070552 SVREWX TXC031-171-259-070645- /O.NEW.KEWX.SV.W.0153.081007T0552Z-081007T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 AM CDT TUE OCT 7 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BLANCO COUNTY... SOUTHEASTERN GILLESPIE COUNTY... NORTHEASTERN KENDALL COUNTY... * UNTIL 145 AM CDT. * AT 1247 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CAIN CITY...OR 8 MILES SOUTHEAST OF FREDERICKSBURG... AND MOVING EAST AT 17 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STONEWALL BY 110 AM CDT... LBJ STATE PARK BY 115 AM CDT... ALBERT BY 125 AM CDT... 6 MILES SOUTH OF HYE BY 130 AM CDT... FLUGRATH BY 145 AM CDT... LAT...LON 3034 9827 2999 9840 3009 9886 3026 9889 TIME...MOT...LOC 0552Z 279DEG 15KT 3018 9876 $$
2 follow-up statements
000 WWUS54 KEWX 070610 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 110 AM CDT TUE OCT 7 2008 TXC031-171-259-070645- /O.CON.KEWX.SV.W.0153.000000T0000Z-081007T0645Z/ GILLESPIE TX-BLANCO TX-KENDALL TX- 110 AM CDT TUE OCT 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR NORTHEASTERN KENDALL...SOUTHERN BLANCO AND SOUTHEASTERN GILLESPIE COUNTIES... AT 107 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LUCKENBACH...OR 13 MILES SOUTHEAST OF FREDERICKSBURG... MOVING EAST AT 17 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LBJ STATE PARK BY 115 AM CDT... ALBERT BY 125 AM CDT... 6 MILES SOUTH OF HYE BY 130 AM CDT... 7 MILES SOUTH OF ROCKY CREEK BY 135 AM CDT... FLUGRATH AND 6 MILES NORTHWEST OF BLANCO BY 145 AM CDT... LAT...LON 3034 9827 2999 9840 3009 9878 3027 9878 TIME...MOT...LOC 0610Z 279DEG 15KT 3017 9867 $$
000 WWUS54 KEWX 070632 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 132 AM CDT TUE OCT 7 2008 TXC031-171-259-070642- /O.CAN.KEWX.SV.W.0153.000000T0000Z-081007T0645Z/ GILLESPIE TX-BLANCO TX-KENDALL TX- 132 AM CDT TUE OCT 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENDALL... SOUTHERN BLANCO AND SOUTHEASTERN GILLESPIE COUNTIES IS CANCELLED... THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS. SMALL HAIL AND GUSTY WIND CAN STILL BE EXPECTED. LAT...LON 3034 9827 2999 9840 3009 9878 3027 9878 TIME...MOT...LOC 0632Z 279DEG 15KT 3016 9857 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 12:07 AM CDT, 45 minutes earlier.
Area forecast discussion, Oct 7, 12:07 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1207 AM CDT TUE OCT 7 2008 .AVIATION... BOTTOM EDGE OF A SQUALL LINE IS BEING INTERFERED WITH BY A SEA BREEZE SO IS TEMPERORARILY BREAKING UP INTO SCATTERED CELLS OVER A BROADER AREA OVER THE EASTERN HILL COUNTRY. THIS COULD RESULT IN A LONGER IMPACT ON THE AUS TERMINAL AND COULD RESULT IN LESS FOCUSING AND COVERAGE FOR THE SAT METRO AREA TERMINALS. COLD FRONT IS MAKING GOOD PROGRESS TOWARD THE DRT AREA, AND LOOKS TO PASS THROUGH DRT BETWEEN 9 AND 10Z AND INTO AUS BY 11Z AND SAT BY 12Z. BY 14Z, NEARLY ALL AREAS SHOULD SEE VFR CONDITIONS TO CARRY THROUGH THE END OF THE TAF PERIOD. SOME EXTRA WINDS WERE ADDED FOR THE MIDDLE OF THE DAY DUE TO INCREASING MOS WIND TRENDS && .PREV DISCUSSION... /ISSUED 848 PM CDT MON OCT 6 2008/ UPDATE...PROBABILITIES WERE RECONFIGURED FROM NOW TIL MIDNIGHT AS A SUBSIDENT SOUTHWEST TO WEST FLOW ALOFT WAS LIMITING DEVELOPMENTS. NEW RAOB DATA FROM KDRT AND KCRP REINFORCE IDEA AND POINT TO SEVERAL INVERSIONS IN THE LOW AND MID LEVELS AS TEMPERATURES HAD INCREASED AND MOISTURE DECREASED IN THE ZONE OF SOUTH-WESTERLIES ALOFT. AFTER MIDNIGHT..PROBABILITIES STILL ON TRACK AS LATEST RUC SHOWS LAST DISTURBANCE PUSHING TROUGH THROUGH EASTERN CWA INTO RICHER MOISTURE FIELD. THIS WILL DESTABILIZE UPPER LEVELS AT THE SAME TIME LOWERING SUBSIDENT SOUTHWEST WIND INFLUENCE. THUS..ACTIVITY SHOULD FORM AGAIN..MAINLY EAST OF THE I-35 CORRIDOR LATE TONIGHT. PREV DISCUSSION... /ISSUED 302 PM CDT MON OCT 6 2008/ DISCUSSION... THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS OUR NORTHEAST COUNTIES IN THE WARM AND UNSTABLE AIRMASS...IN ADVANCE OF THE DRY LINE AND COLD FRONT. THE PRE-FRONTAL TROF/DRY LINE IS EAST OF K6R6 AND KSJT WITH THE COLD FRONT HAVING PASSED THROUGH KINK AND KLBB. THE BEST LOW LEVEL CONVERGENCE WILL OCCUR ALONG AND AHEAD OF THE FRONTAL BOUNDARY ALONG AND EAST OF HIGHWAY 281 WHERE THE BEST LOW LEVEL MOISTURE AXIS IS LOCATED. THUS THE BEST CHANCE FOR MEASURABLE RAINFALL ASSOCIATED WITH THE FROPA WILL BE MAINLY EAST OF HIGHWAY 281. THE FRONTAL BOUNDARY WILL MOVE ACROSS OUR CWFA OVERNIGHT AND WILL CLEAR OUR SOUTHEAST COUNTIES TUESDAY MORNING. THERE WILL BE SOME POST- FRONTAL SHOWERS LINGERING ACROSS OUR SOUTHEAST COUNTIES TUESDAY AFTERNOON AS THE COLD FRONT CLEARS THE MIDDLE TEXAS COAST. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE WEATHER ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY. THIS PATTERN WILL RESULT IN COOL MORNINGS AND WARM AFTERNOONS. GULF MOISTURE WILL BEGIN TO RETURN TO THE CWFA ON FRIDAY. ATMOSPHERIC MOISTURE LEVELS WILL INCREASE SATURDAY THRU MONDAY IN ADVANCE OF THE NEXT UPPER LEVEL TROF AND ASSOCIATED COLD FRONT. THUS A WET WEEKEND IS EXPECTED. ATTM THE NEXT COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT OF NEXT WEEK. THE GFS HAS BEEN INCONSISTENT WITH THE TIMING OF THIS FRONT SO WENT WITH THE HPC DAY 7 GRAPHIC FOR FRONTAL TIMING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 86 59 88 57 / 60 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 86 54 86 52 / 60 10 0 0 0 DEL RIO INTL AIRPORT 68 88 59 87 58 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 68 86 58 88 54 / 30 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/18
Hazardous weather outlook, Oct 6, 9:53 AM CDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 953 AM CDT MON OCT 6 2008 TXZ171>173-183>194-202>209-217>225-228-071500- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 953 AM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 7, 12:42 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 AM CDT TUE OCT 7 2008 TXZ188>190-070645- BLANCO-GILLESPIE-KENDALL- 1242 AM CDT TUE OCT 7 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BLANCO...GILLESPIE AND KENDALL COUNTIES... AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LBJ STATE PARK TO 7 MILES SOUTHWEST OF FREDERICKSBURG...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF FREDERICKSBURG TO 7 MILES SOUTHWEST OF FREDERICKSBURG...MOVING EAST AT 18 MPH. THESE STORMS WILL BE NEAR... ROCKY HILL BY 1250 AM CDT. BLUMENTHAL BY 100 AM CDT. STONEWALL BY 105 AM CDT. LBJ STATE PARK BY 110 AM CDT. LUCKENBACH BY 115 AM CDT. HYE BY 120 AM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:15 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Oct 7, 1:41 AM CDT | Areal Flood Advisory | EWX | Travis | 109 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.